Hail, Lawrence
- When
- June 16, 3:23 PM CST
- Where
- Lawrence County, Aurora
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.970, -93.720
A broken line of strong to severe thunderstorms moving northeast through southwest Missouri affected areas from near Lamar southeast to the Springfield area. The highest concentration of storm damage reports occurred in the Springfield and Ozark area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A broken line of strong to severe thunderstorms moving northeast through southwest Missouri affected areas from near Lamar southeast to the Springfield area. The highest concentration of storm damage reports occurred in the Springfield and Ozark area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 16, 1:38 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 238 PM CDT WED JUN 16 2010 .DISCUSSION... THE MAIN CONCERNS FOR THE FORECAST REVOLVES AROUND THE POTENTIAL OF AFTERNOON DIURNALLY DRIVEN CONVECTION INTO THE WEEKEND AND THE EXPECTED HOT AND HUMID CONDITIONS. UPPER LEVEL RIDGING WILL CONTINUE TO BUILD ACROSS THE REGION THROUGH THURSDAY AS WARM AIR AND LOW LEVEL MOISTURE GETS GOING IN ERNEST FOR THE OZARKS. AN UPPER LEVEL SHORT WAVE NORTH OF THE AREA AND ISENTROPIC LIFT ACROSS THE REGION SHOULD PROVIDE ENOUGH LIFT FOR ISOLATED AFTERNOON THUNDERSTORM DEVELOPMENT INTO THE WEEKEND. HOWEVER...SUBSIDENCE FROM THE BUILDING RIDGE/HIGH PRESSURE...MID LEVEL DRY AIR AND TEMPERATURES WILL ACT TO SUPPRESS CONVECTION. THUS...EXPECT ANY CONVECTION THAT CAN GET GOING WILL BE ISOLATED TO WIDELY SCATTERED IN NATURE. THE MAIN CONCERNS WITH ANY OF THESE STORMS WILL BE THE POTENTIAL FOR GUSTY WINDS. A CAP WILL BUILD OVER THE REGION FOR THE BEGINNING OF NEXT WEEK WHICH SHOULD PRECLUDE THE DEVELOPMENT OF ANYTHING MORE THAN ISOLATED CONVECTION ABLE TO FIND A HOLE IN THE CAP. THE MAIN FOCUS REMAINS THE POTENTIAL FOR HIGH HEAT AND HUMIDITIES THROUGH THE WEEKEND AS TEMPERATURES CLIMB INTO THE LOW TO MID 90S. THIS...IN COMBINATION WITH MOISTURE ADVECTION WILL PROVIDE FOR HEAT INDEX VALUES IN THE MID TO UPPER 90S TO AROUND 100 DEGREES. THIS IS EXPECTED TO CONTINUE INTO THE MIDDLE OF NEXT WEEK AS THE SUMMERTIME RIDGE TAKES UP TEMPORARY RESIDENCE OVER THE CENTER OF THE COUNTRY. HATCH && .AVIATION... ISOLATED TO WIDELY SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON. GIVEN THE SOMEWHAT LIMITED COVERAGE...WENT WITH CB GROUPS IN PREVAILING. AT THIS POINT...THE BEST CHANCE FOR STORMS LOOKS TO BE AROUND KJLN AND KBBG. ANY STORMS WILL DISSIPATE EARLY THIS EVENING. MVFR AND BRIEF IFR CONDITIONS CAN BE EXPECTED AROUND ANY STORMS. ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE LATER TONIGHT AS A LOW LEVEL JET NUDGES EAST INTO THE REGION. THIS JET WILL ALSO BE RESPONSIBLE FOR LOW LEVEL SHEAR CONDITIONS AT KJLN. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 PM CDT WED JUN 16 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1259 PM CDT WED JUN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. HAZARDS WEATHER RISK... ELEVATED THUNDERSTORM WIND RISK FOR GUSTS TO 60 MPH. LIMITED HAIL RISK FOR HAIL TO THE SIZE OF NICKELS. LIMITED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE... MAINLY WEST OF A NEVADA TO CASSVILLE LINE. WIND GUSTS TO 60 MPH AND BRIEF HEAVY RAINFALL WILL BE THE MAIN THREATS... WITH HAIL TO THE SIZE OF NICKELS ALSO POSSIBLE. ISOLATED THUNDERSTORM DEVELOPMENT WILL ALSO BE POSSIBLE ACROSS THE REMAINDER OF THE MISSOURI OZARKS THIS AFTERNOON. WIND GUSTS TO 50 MPH...SMALL HAIL...AND BRIEF HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. ALL STORMS THAT DEVELOP THIS AFTERNOON WILL QUICKLY DIMINISH THIS EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL THEN BE POSSIBLE ACROSS THE OUTLOOK AREA OVERNIGHT. AT THIS TIME...THE GREATEST THREAT FOR THUNDERSTORMS APPEARS TO BE ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE IF THESE STORMS DEVELOP...ALONG WITH THE THREAT FOR LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE UPCOMING WEEKEND. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED LATE THIS WEEK...WITH HEAT INDEX VALUES AROUND 100 DEGREES POSSIBLE EACH AFTERNOON THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FOR A TIME THIS AFTERNOON AND EARLY THIS EVENING WEST OF A NEVADA TO CASSVILLE LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 PM CDT WED JUN 16 2010 MOZ101-102-161945- BARRY MO-MCDONALD MO- 220 PM CDT WED JUN 16 2010 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES UNTIL 245 PM CDT... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POWELL...OR 12 MILES EAST OF PINEVILLE... MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE SELIGMAN AND WASHBURN. PEOPLE IN SOUTHEASTERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. BOXELL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL GALENA 37.08N 94.64W
06/16/2010 E0.88 INCH CHEROKEE KS EMERGENCY MNGR
0335 PM HAIL 2 SW COLUMBUS 37.15N 94.87W
06/16/2010 E0.88 INCH CHEROKEE KS EMERGENCY MNGR
0335 PM TSTM WND GST 2 SW COLUMBUS 37.15N 94.87W
06/16/2010 E50.00 MPH CHEROKEE KS EMERGENCY MNGR
&&
CCROWEThe Springfield radar (KSGF), 41 km away, was scanning. The volume nearest the first event began at 21:22 UTC.
15 thunderstorm wind, 3 hail. Local standard time, as filed.
Thunderstorm winds blew down a 150 foot silo shed at Highway 160 and SW 80th Street.
Thunderstorm winds toppled three large trees and other smaller trees near the intersection of Highway 14 and Highway MM. One tree had a root ball estimated to be seven feet in diameter. One tree fell on a nearby home.
Thunderstorm winds severely damaged the roof of a car wash.
Thunderstorm winds were estimated to be 60 mph at Highway CC and Highway 65 in Nixa.
Thunderstorm winds downed several large tree limbs at the 1100 block of South John and South Bruce Streets.
Thunderstorm winds blew down numerous tree limbs up to a foot in diameter in the Halltown and Bois D Arc area. Many roads were blocked with tree debris.
A large tree limb 6.5 inches in diameter was knocked down in Ozark at the intersection of 20th Avenue and Treavor Street.
Thunderstorm winds knocked down small to moderate sized tree branches.
Thunderstorm winds blew down a large 12 inch in diameter tree limb in Springfield at the intersection of Battlefield Avenue and Meadowlark Street.
Thunderstorm winds knocked down small to moderate sized tree limbs.
Thunderstorm winds blew down numerous trees of over 20 inches in diameter from the intersection of Highway 125 and Highway 60 to the intersection of Farm Road 241 and Farm Road 166.
Thunderstorm winds downed four power poles along with transmission lines near the intersection of Highway 243 and Highway D.
Thunderstorm winds blew down a tree on the north side of Springfield at the intersection of National and Walnut Avenues.
Thunderstorm winds downed numerous tree branches in Fair Grove. The largest tree limbs were eight inches in diameter. A free standing business marquee in a parking lot and a fireworks tent were blown down. A telephone wiring junction box was also blown down.
Thunderstorm winds estimated to be 50 to 60 mph downed numerous small tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239510, 239577, 239591, 239535, 239541, 239596, 239578, 239542, 239572, 239545, 239588, 239553, 239584, 239589, 239576, 239608, 239585, 239590.